Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 128, NWS St. Louis, MO

June 4, 20194 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2019, 6:44 PM CDT for 4 counties in Missouri. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2019, 6:44 PM CDT (23:44 UTC)
Expired
Jun 4, 2019, 7:30 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iron County, MO, Jefferson County, MO, Saint Francois County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 6:53 PM CDTTSTM WND DMG4 Nw Frankclay, MOTREE DOWN. TIME ESTIMATED FROM RADAR.
Jun 4, 7:07 PM CDTTSTM WND DMGBonne Terre, MOPOWER LINE AND TREE DOWN. TIME ESTIMATED FROM RADAR.
Jun 4, 7:08 PM CDTTSTM WND DMGPark Hills, MOPOWER LINE AND TREE DOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:52 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

031 
WUUS53 KLSX 042344
SVRLSX
MOC093-099-187-221-050030-
/O.NEW.KLSX.SV.W.0128.190604T2344Z-190605T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
644 PM CDT Tue Jun 4 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  North central Iron County in southeastern Missouri...
  South central Jefferson County in east central Missouri...
  Southeastern Washington County in east central Missouri...
  St. Francois County in southeastern Missouri...

* Until 730 PM CDT.

* At 644 PM CDT, severe thunderstorms were located along a line
  extending from near Potosi to 9 miles east of Courtois, moving east
  at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Farmington, Bonne Terre, Desloge, Potosi, Bismarck, Leadwood, Park
  Hills, Iron Mountain Lake, Irondale, Mineral Point, Knob Lick, Iron
  Mountain, Old Mines, Leadington, Caledonia, Belgrade, Blackwell,
  Cadet, Frankclay and Doe Run.

This also includes St. Joe State Park, St. Francois State Park, and
Missouri Mines Historic Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3773 9102 3804 9091 3807 9038 3804 9041
      3799 9034 3798 9033 3788 9046 3780 9036
      3764 9038
TIME...MOT...LOC 2344Z 275DEG 25KT 3797 9085 3780 9091 

HAIL...1.00IN
WIND...60MPH
 
$$

Britt
3 follow-up statements
710 
WWUS53 KLSX 042359
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
659 PM CDT Tue Jun 4 2019

MOC093-099-187-221-050030-
/O.CON.KLSX.SV.W.0128.000000T0000Z-190605T0030Z/
Iron MO-Jefferson MO-Washington MO-St. Francois MO-
659 PM CDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTH CENTRAL IRON...SOUTH CENTRAL JEFFERSON...SOUTHEASTERN
WASHINGTON AND ST. FRANCOIS COUNTIES...

At 659 PM CDT, severe thunderstorms were located along a line
extending from near Mineral Point to near Bismarck, moving east at 40
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Farmington, Bonne Terre, Desloge, Potosi, Bismarck, Leadwood, Park
Hills, Iron Mountain Lake, Irondale, Mineral Point, Knob Lick, Iron
Mountain, Old Mines, Leadington, Caledonia, Belgrade, Blackwell,
Cadet, Frankclay and Doe Run.

This also includes St. Joe State Park, St. Francois State Park, and
Missouri Mines Historic Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3772 9092 3804 9085 3807 9038 3804 9041
      3799 9034 3798 9033 3788 9046 3780 9036
      3764 9038
TIME...MOT...LOC 2359Z 268DEG 33KT 3801 9066 3779 9066 

HAIL...1.00IN
WIND...60MPH
 
$$

Britt
077 
WWUS53 KLSX 050011
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
711 PM CDT Tue Jun 4 2019

MOC093-099-187-221-050030-
/O.CON.KLSX.SV.W.0128.000000T0000Z-190605T0030Z/
Iron MO-Jefferson MO-Washington MO-St. Francois MO-
711 PM CDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTH CENTRAL IRON...SOUTH CENTRAL JEFFERSON...SOUTHEASTERN
WASHINGTON AND ST. FRANCOIS COUNTIES...

At 710 PM CDT, severe thunderstorms were located along a line
extending from near Bonne Terre to near Park Hills, moving east at 30
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Farmington, Bonne Terre, Desloge, Potosi, Bismarck, Leadwood, Park
Hills, Iron Mountain Lake, Irondale, Mineral Point, Knob Lick, Iron
Mountain, Old Mines, Leadington, Caledonia, Belgrade, Blackwell,
Cadet, Frankclay and Doe Run.

This also includes St. Joe State Park, St. Francois State Park, and
Missouri Mines Historic Site.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3772 9092 3805 9077 3807 9038 3804 9041
      3799 9034 3798 9033 3788 9046 3780 9036
      3764 9038
TIME...MOT...LOC 0010Z 275DEG 27KT 3800 9058 3779 9054 

HAIL...<.75IN
WIND...60MPH
 
$$

Britt
702 
WWUS53 KLSX 050021
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
721 PM CDT Tue Jun 4 2019

MOC093-099-187-221-050030-
/O.EXP.KLSX.SV.W.0128.000000T0000Z-190605T0030Z/
Iron MO-Jefferson MO-Washington MO-St. Francois MO-
721 PM CDT Tue Jun 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL IRON...SOUTH
CENTRAL JEFFERSON...SOUTHEASTERN WASHINGTON AND ST. FRANCOIS COUNTIES
WILL EXPIRE AT 730 PM CDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.  However gusty winds are still possible with
these thunderstorms.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern and east central Missouri.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.

LAT...LON 3772 9092 3805 9077 3807 9038 3804 9041
      3799 9034 3798 9033 3788 9046 3780 9036
      3764 9038
TIME...MOT...LOC 0020Z 275DEG 25KT 3799 9050 3778 9046 

$$

Britt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:12 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 4, 4:12 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
412 PM CDT Tue Jun 4 2019

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 234 PM CDT Tue Jun 4 2019

Another complex forecast. Focus is becoming an approaching s/w
over wrn MO accompanied by a broad LLJ helping to increase
moisture into the region. Expect thunderstorms to continue to
develop over western MO and spread east this afternoon and
evening. Would expect clusters of storms, a few storms likely
severe, with damaging winds and large hail as the primary threats.
Storms may at least partially grow upscale into a line. After
this cluster moves through the CWA, the threat for storms will
linger into the overnight hours. Latest guidance has differing
solutions on if additional storms will occur. Have kept low PoPs
in all night as, unfortunately, convection can not be ruled out.
If storms develop, believe best chances are across northern
portions of the CWA as a s/w drops into the region and storms drop
south into better instability aided by a slightly NW LLJ.
However, with the storms this afternoon, higher degree of
uncertainty exists.

For Wed, models are in better agreement with a weak surface
boundary dropping into the region. This boundary, with upper
support from a trof passing, should be the focus for another round
of thunderstorms, potentially severe. With limited deep layer
shear, would expect multicell clusters again as the primary storm
mode. The best chances are currently over eastern portions of the
CWA where better upper level forcing resides. However, given the
amount of instability that should be available, this threat may
exist across much of the CWA.

With deep westerly flow, have trended toward the warmer guidance
on Wed.

Tilly

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 330 PM CDT Tue Jun 4 2019

Models are in fairly agreement overall through the end of this
week with solutions diverging into next week. Upper low over the
SW U.S. is progd to move into the Southern Plains late this week.
This should help support rain across mainly southern portions of
the CWA. The chance of precip should then spread north as the
upper low lifts northeast. However, this is where there is some
disagreement among guidance. Have therefore trended PoPs slightly
lower into the chance range.

If a prolonged rain event continues to look likely across this
region, a flood watch will likely be needed at some point. With
a lack of continuity from one cycle to the next, will continue to
monitor trends for now.

Have kept temps cool for early June with low heights across the
region through the end of the forecast period.

Tilly

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1242 PM CDT Tue Jun 4 2019

Another complex setup for today with TSRA possible during extended
periods of time. The first shortwave over eastern KS should bring
TSRA to southern portions of the area, which may miss terminals to
the south. The threat for storms lingers through much of the
night, but enough uncertainty remains that have only mention of
VCTS for now. Otherwise, VFR outside of convection with SW to W
winds.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     73  90  70  84 /  70  60  70  50
Quincy          68  86  66  81 /  50  50  30  30
Columbia        69  88  67  82 /  50  60  70  50
Jefferson City  70  89  67  83 /  40  60  70  60
Salem           69  88  69  83 /  60  60  70  50
Farmington      68  89  67  82 /  80  40  70  70

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 4, 3:05 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
305 PM CDT Tue Jun 4 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
305 PM CDT Tue Jun 4 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Major river flooding is ongoing along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

Thunderstorms are likely this afternoon and evening with a chance
lingering overnight. Some of these storms this afternoon and evening
are likely to become severe and capable of producing large hail,
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are in the forecast each day through Monday. Some
storms on Wednesday may be severe, particularly for areas in
southwest Illinois.

Major river flooding will continue along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather to the National
Weather Service.

Tilly

In the hours before

Local storm report, Jun 4, 5:26 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     2 WSW GERALD            38.39N 91.37W
06/04/2019                   GASCONADE          MO   FIRE DEPT/RESCUE

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            WSW GERALD. TREE DAMAGE, DEBRIS LOFTED INTO
            THE AIR.

&&

CARNEY
Local storm report, Jun 4, 5:47 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     FUNNEL CLOUD     2 SE UNION              38.43N 90.98W
06/04/2019                   FRANKLIN           MO   PUBLIC

            ROTATION LOOKING NW.

&&

MRM
Local storm report, Jun 4, 5:55 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 SSE GERALD            38.38N 91.31W
06/04/2019                   FRANKLIN           MO   911 CALL CENTER

            TREE DOWN.

&&

MRM
Special weather statement, Jun 4, 6:04 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service St Louis MO
604 PM CDT Tue Jun 4 2019

MOZ072-073-084-099-042345-
Reynolds MO-Washington MO-Iron MO-Crawford MO-
604 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IRON...SOUTHEASTERN
CRAWFORD...NORTHWESTERN REYNOLDS AND SOUTHWESTERN WASHINGTON COUNTIES
UNTIL 645 PM CDT...

At 604 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bunker, moving northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Viburnum, Bunker, Courtois, Bixby, Davisville and Dillard.

This also includes Dillard Mill Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern and east central Missouri.

LAT...LON 3750 9121 3750 9131 3759 9131 3759 9116
      3770 9115 3770 9130 3795 9113 3780 9086
      3741 9121
TIME...MOT...LOC 2304Z 212DEG 28KT 3751 9131

Britt
Special weather statement, Jun 4, 6:24 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service St Louis MO
624 PM CDT Tue Jun 4 2019

MOZ061-063>065-050000-
St. Louis MO-St. Charles MO-Jefferson MO-St. Louis City MO-
624 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. CHARLES...NORTH
CENTRAL JEFFERSON AND ST. LOUIS COUNTIES AND SOUTHWESTERN ST. LOUIS
CITY UNTIL 700 PM CDT...

At 624 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Spirit of St. Louis Airport to near Eureka.
Movement was east at 35 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
St. Louis, St. Charles, St. Peters, Florissant, Chesterfield,
Wildwood, University City, Ballwin, Kirkwood, Maryland Heights,
Hazelwood, Webster Groves, Ferguson, Manchester, Creve Coeur,
Overland, Clayton, Jennings, St. Ann and Crestwood.

This includes the following highways...
 Interstate 44 in Missouri between exits 264 and 277.
 Interstate 70 in Missouri between exits 229 and 231.

This also includes Route 66 State Park, Castlewood State Park, and
First Missouri State Capitol Historic Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Illinois...and east central Missouri.

LAT...LON 3852 9027 3847 9028 3846 9063 3871 9071
      3884 9032 3855 9024
TIME...MOT...LOC 2324Z 259DEG 29KT 3866 9063 3852 9060

Britt
Local storm report, Jun 4, 6:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     TSTM WND DMG     OWENSVILLE              38.35N 91.50W
06/04/2019                   GASCONADE          MO   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ACROSS TOWN.

&&

MRM

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:45 AM CDTAreal Flood WarningLSXSaint Louis, City of Saint Louis7 days
Jun 4, 4:59 PM CDTSpecial Weather StatementLSXGasconade31 min
Jun 4, 5:09 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade51 min
Jun 4, 5:42 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis48 min
Jun 4, 6:04 PM CDTSpecial Weather StatementLSXWashington41 min
Jun 4, 6:24 PM CDTSpecial Weather StatementLSXSaint Louis36 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.